MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-PT-40-36-167-W
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref (b)(4).Blank fields on this form indicate the information is unknown or unavailable.This event was considered reportable after investigation completed 07mar2024.Summary of investigational findings: during deployment of the zta-pt-40-36-167-w (complaint device) the handle did not click when turning.The physician reported that ¿the handle was disassociated¿ elaborating that the trigger wires were not pulling back as he was turning the handle.Troubleshooting was performed and the physician was able to land the device in the planned target zone.It is unknown if the blue rotation handle was rotated to full stop.Review of the device history record gave no indication of the device being produced out of specification.No imaging was provided, and no device was returned.According to the ifu (instructions for use) ¿under fluoroscopy, turn the blue rotation handle in the direction of the arrow until a stop is felt.This indicates that the uncovered stent and proximal end of the graft have opened and that the distal attachment to the introducer has been released¿.There is no step in the ifu describing the click sound of the blue rotation handle as an indicator for the release mechanism.Based on the provided information it has not been possible to establish the cause of the inability to full release of the stent graft.An internal action was previously initiated to address the nonconformance on nitinol release wires and if the nonconformance could influence release of stent graft.The action is still ongoing.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the attached graft had issues with deployment.We most deployed this graft first and the handle did not click when turning (han said the handle was disassociated).So he had to pop the back of the handle off and pull the trigger wires.".

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18901617
Report Number3002808486-2024-00048
Device Sequence Number12731724
Product Code MIH
UDI-Device Identifier10827002381916
UDI-Public(01)10827002381916(17)260926(10)E4452766
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Catalogue NumberZTA-PT-40-36-167-W
Device Lot NumberE4452766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown